This topic contains 7 replies, has 1 voice, and was last updated by Caitrin Donovan 2 months, 1 week ago.
12 September 2018 at 11:07 am #57
After my mum was changed to flupentixol by the GP she suffered from headaches and dizziness for around 18 months before it finally became clear she was having a schizophrenia relapse. She’d been well for so long that nobody even thought of it until the positive symptoms really appeared. If you are someone who had a relapse, or you if know someone, please feel free to describe what happened here and we can compare stories.13 September 2018 at 1:02 pm #79
My Mum was moved from Modecate to Aripiprazole as a replacement. since then she has been hospitalised once, may have to go back again. she is completely unstable after 35 years stability. she is now going through severe depression and mania stages and is convinced that she sees everything o’ so clearly, but to the onlooker, it is just a ramble of an unravelled mind. I am deeply upset having to relive this nightmare again, like when I was a child watching as my mother slips into the black hole of mental illness. I have written on numerous occasions to her GP, called as has my sister to the GP’s kept a mood diary for her. but there doesn’t seem to be anything that the NHS can do to help. but this new medication is not at all a replacement.13 September 2018 at 1:04 pm #80
P.S Thanks very much to Mr A for setting this site up. it is appreciated and will likely hold good results that will be valuable for all who comment and participate.13 September 2018 at 2:04 pm #81
Very sorry to hear your mum’s been unstable after coming off Modecate too too, but thanks for sharing and also for your kind comments.
I hope that if more people share experiences we may be able to learn something from them, but I’m not quite sure what that may be yet.
I know Modecate can be used to treat psychosis in a range of mental health conditions, if you don’t mind me asking, has your mum’s condition been specifically diagnosed?16 October 2018 at 1:53 pm #108
My daughter who is now 53 has suffered from mental illness since the age of 21. Over the years modecate has given her some stability in her everyday life. Every few years she has relapsed for a short while and been hospitalised, but after a short period of time has been able to come home and have a stable life with a caring partner, in the community. In the last year because modecate is no longer available,her life has been severely affected. She was admitted to hospital late last year. After 4 months in hospital she was sent home. Now several months later, she has been readmitted again because of dangerous behaviour. It is heartbreaking for her and for all of us who love her. For goodness sake, can nothing be done to help !16 October 2018 at 1:59 pm #109
Hi Carol, thanks for posting and sorry to hear of another case of problems caused through the discontinuation of Modecate. I’m still doing research into other possible sources for generic versions of the medicine and will share updates in the Forum pages on this site.
My mum was taking Modecate for schizophrenia, was your daughter diagnosed with schizophrenia too?10 November 2018 at 6:57 pm #111
My granda was on modecate for years and around March/April time he was told he could no longer take it and he was put into palperidone, this didn’t make him better to the point where he relapsed and at the end of september was placed in a psychiatric hospital. Since being in this hospital he has changed to clopixol depot in which there is still no improvement almost 3 months later in fact it seems he is getting worse. It’s a terrible situation to be in to have always seen my granda healthy and he is now a completely different person. My grandma is very stressed and upset. All of this over modecate being discontinued. Very disappointing.13 December 2018 at 11:05 am #124
Hi, I’m new to the forum. I’m posting from Australia where the drug has also been discontinued, I hope that’s ok. In July 2018 my mother was taken off modecate after more than 30 years of functioning reasonably well. It’s been a year now and she has had several hospitalisations, and she is still symptomatic. The decision to take the drug off the market has been devastating for both our lives, and I would give anything at this point for the decision to be reversed.